Facebook Pixel

Delayed ovulation

By September 20, 2016 - 8:16am
Rate This

I am a bit confused about this. My cycle is usually 28 days long and ny period last for 4 days. My last period was August 21st. I had sex on August 29th and took postinor 2 as suggested. It is now September 20th and My period is 2 days late but i am getting mild cramps as if its on its way. I dont think im pregnant bcuz i didnt have sex on my "risky days". Is there a possibility the the pill delayed my ovulation thats causing my period to be late? Or could i really be pregnant?

Add a Comment4 Comments

EmpowHER Guest

I finally took a test today and it was negative. So i will wait to see if my period eventually starts or test again in a few weeks if it doesnt show

September 21, 2016 - 8:02pm

Hello Onika,

Welcome again to EmpowHER. I think I can clear up any confusion. ONe reported side effect of an emergency contraceptive is changes in the menstrual cycle. Some women will start their next period on time, while some will start earlier or later than expected. I think that is what you are now experiencing.

There is nothing to worry about. If you have not had any vaginal bleeding or your period within three weeks of taking the pill, then test for pregnancy.

Also, do not be surprised if the period flow is lighter or heavier than normal. Again, a side effect of the pill.


September 20, 2016 - 9:02am
(reply to Maryann Gromisch RN)

Thanks for replying. I am at my 3 week date since I took the pull and no bleeding yet. I did notive a white thick discharge on my underwear about 1 - 1.5 weeks ago. What do you think caused that? Could it have been me ovulating?

September 20, 2016 - 2:54pm
Guide (reply to Onika)

Hello Onika,

The thick white vaginal discharge could mean you are ovulating. Wait and see if your period starts in the next few days.

You could reach out to your gynecologist with any further concerns.


September 21, 2016 - 9:12am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!